Alert archive / California / Frost Advisories in 2010

Frost Advisory 10, NWS Eureka, CA

May 1, 2010

NWS Eureka, CA issued this frost advisory at May 1, 2010, 1:30 PM PDT. It took effect at May 2, 2010, 2:00 AM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 1, 2010, 1:30 PM PDT (20:30 UTC)
In effect from
May 2, 2010, 2:00 AM PDT
Expired
May 2, 2010, 4:29 AM PDT
In force
2 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS76 KEKA 012030
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
130 PM PDT SAT MAY 1 2010


CAZ004-021100-
/O.NEW.KEKA.FR.Y.0010.100502T0900Z-100502T1500Z/
UPPER TRINITY RIVER-
130 PM PDT SAT MAY 1 2010

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. 

* TIMING: FROST WILL FORM AFTER MIDNIGHT TONIGHT AS WINDS WEAKEN
  AND SKIES REMAIN CLEAR.

* LOCATION: FROST WILL BE ESPECIALLY PREVALENT IN VALLEYS AND
  DRAINAGES. COMMUNITIES ALONG THE TRINITY RIVER INCLUDING BIG
  BAR...JUNCTION CITY...WEAVERVILLE...AND HAYFORK WILL BE SUBJECT
  TO FROST.

* IMPACTS: TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY
  IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION
  SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS
  SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAB
1 follow-up statement
806 
WWUS76 KEKA 021129
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
429 AM PDT SUN MAY 2 2010

CAZ004-021230-
/O.CAN.KEKA.FR.Y.0010.000000T0000Z-100502T1500Z/
UPPER TRINITY RIVER-
429 AM PDT SUN MAY 2 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 1, 3:04 AM PDT, 10 hours 26 minutes earlier.

Area forecast discussion, May 1, 3:04 AM PDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PDT SAT MAY 1 2010

.SYNOPSIS...A WEAK FRONT WILL BRING THE CHANCE OF LIGHT RAIN TO THE
COASTAL AREAS NORTH OF CAPE MENDOCINO THIS MORNING. ELSEWHERE...HIGH
PRESSURE WILL BRING DRY WEATHER AND WARMING TEMPERATURES THROUGH THE
WEEKEND. A STORM SYSTEM APPROACHING THE REGION WILL BRING COOLER
TEMPERATURES AND A CHANCE FOR SHOWERS EARLY NEXT WEEK.
&&

.DISCUSSION...A WEAK DISTURBANCE MOVING DOWN THE FRONT SIDE OF A
BUILDING RIDGE ACROSS THE NE PAC IS BRINGING INCREASED SKY COVER AND
A FEW 88D RETURNS CAPABLE OF SQUEEZING OUT A FEW SPRINKLES EARLY
THIS MORNING. A SCHC OF SHOWERS WILL CONTINUE THROUGH THE MORNING AS
THE WEAK DISTURBANCE AND ASSOCIATED WEAK SFC FRONT CLIP THE NRN
PORTION OF CWA. THE PRESSURE GRADIENT WILL RELAX SLIGHTLY N OF CAPE
MENDOCINO AS THE BOUNDARY DISSIPATES WHILE BREEZY TO WINDY
CONDITIONS WILL CONTINUE S OF THE CAPE. BREEZY N TO NW WINDS ALONG
THE COAST AND DRY...WARM WX WILL PERSIST THROUGH THE WEEKEND AS HIGH
PRESSURE OFFSHORE COMBINES WITH A THERMAL TROUGH ACROSS THE
INTERIOR. MODELS CONTINUE TO SHOW THE RIDGE BEGINNING TO BREAK DOWN
MON AS A STRONGER UPPER LOW DIGS SE OUT OF THE GULF OF AK. ALTHOUGH
THE RIDGE WILL KEEP MOST OF THE ENERGY WITH THIS SYSTEM WELL TO THE
N SUFFICIENT COOLING ALOFT WILL LOWER SNOW LEVELS TO 3-4 KFT TUE.
ALTHOUGH MODEL SOLUTIONS DIFFER BEYOND WED...THE GENERAL CONSENSUS
IS FOR A BROAD TROUGH ACROSS THE W COAST. THE MORE PROGRESSIVE
PATTERN WILL MAINTAIN COOLER TEMPS AND SCHC POPS MAINLY N OF CAPE
MENDOCINO THROUGH THE EXTENDED. BC
&&

.AVIATION...12Z SATURDAY-12Z SUNDAY...OCCASIONAL MVFR CEILINGS
ARE EXPECTED THIS MORNING AS A WEAK FRONTAL BOUNDARY PASSES THE
REGION. A FEW LIGHT RAIN SHOWERS OR DRIZZLE MAY ALSO
OCCUR...MAINLY THROUGH 18Z. OTHERWISE...VFR CONDITIONS WILL
PREVAIL THROUGH THE TAF PERIOD...WITH NORTHERLY WINDS BECOMING THE
MAIN CONCERN. GUSTS IN EXCESS OF 25KT ARE POSSIBLE ESPECIALLY IN
COASTAL LOCATIONS THIS AFTERNOON AND EARLY EVENING AS HIGH PRESSURE
NEARS THE COAST. BETTWY
&&

.MARINE...OVERALL THINKING REMAINS SIMILAR TO PREVIOUS FORECAST.
WINDS AND SEAS HAVE TEMPORARILY SUBSIDED IN ADVANCE OF A WEAK
FRONTAL BOUNDARY...BUT NORTH WINDS WILL AGAIN INCREASE BY MIDDAY AND
INTO THE AFTERNOON. WE MAINTAINED THE GALE WARNING FOR THE SOUTHERN
OUTER WATERS...AND ALSO POSTED A HAZARDOUS SEAS WARNING AS STEEP
WIND WAVES WILL LIKELY REACH 10 FEET. SMALL CRAFT CONDITIONS ARE
EXPECTED ELSEWHERE...ALTHOUGH GALE CONDITIONS MAY SPREAD INTO THE
SOUTHERN INNER WATERS FOR SEVERAL HOURS THIS EVENING OR OVERNIGHT.
WINDS WILL REMAIN STRONG THROUGH EARLY NEXT WEEK...WITH A MORE
WIDESPREAD GALE EVENT POSSIBLE ON TUESDAY IN WAKE OF ANOTHER FRONT.
BETTWY
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE AND HAZARDOUS SEAS WARNINGS UNTIL MON FOR PZZ475.
SMALL CRAFT ADVISORY UNTIL WED FOR PZZ450-455-470.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 1, 5:03 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
503 AM PDT SAT MAY 1 2010

CAZ001>004-076-021300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
503 AM PDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:30 AM PDTHazardous Seas WarningEKA42 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.